Okay, I down graded my knee surgery from replacement to a scope. Huge difference, but I really wanted a look on the inside before I decide to do the replacdement on suboxone only. So, after surgery they gave me duladid, 2 mgs, and it of course did nothing (I'd been taking one mg of suboxone for a day for a week before the surgery. I ask for ice on my leg and then started getting a head ache, stomach pain and anxiety. They gave me something for the nausea which also made the anxiety go away. Due to the pain, I was very alert and they got me out of recovery quickly. Fortunately, I had some sub in my purse. The nurse ordered some from the pharmacy (the Dr/. prescribed up to 16mgs every 8 hrs as needed!) and then kindly looked the other way after suggesting that I just take one of my own. i have never taken 8 mgs at once before. I should have waited a while, but I was in so much pain, I took the second strip. By the time we got the medication from the pharmacy, well, I was feeling no pain, and feeling quite wonderful as well. I was dropped off at home and I promptly started putting together a wooden set of Walmart shelves and did the dishes. (yes, I now know about that energy rush problem that some people get). Fortunately, a good friend dropped by and got me to bed, with my leg propped up and put ice on it, and then made sure I stayed there. I took one strip at 5am the next morning as I was in pain (I WONDER WHY!!! ). But after that I have only used 2mgs, every 8-12 hrs with 800mg ipuprophen. tomorrow I hope to only need the Advil and start my weaning program again starting at a total of 2mg a day then less until I am off again. He gave me 25 strips. I hope I will not have to use it all as that is more than I used in almost all of last year! I am kind of scared about what will happen if I get the knee replaced, but one thing at a time! Any advice, or comments, chime in! Thanks, Harmony
I admire your determination. Hopefully by the time you have to decide on the knee replacement you'll be off the Suboxone and can use an opiate for a short period of time while recovering and can then taper without having any further problems. Take it one step at a time (no pun inteneded) and you'll succeed.
Best wishes for a speedy recovery,
Hi Harmony... I agree with what Laurie has said. Your method for you arthroscopy was good.
I recently also had to have a surgical procedure. I was on 2 mg. of suboxone strips. My sub doc had me stop the sub for 3 days. This allowed for the opiate (Norco 7.5/325) to be effective. He suggested that I take 2-3 initially so the remaining buprenorphine would not kick the Norco off the receptor site. This method worked very well. In a couple of days post procedure I was able to control my pain with Toradol which is a potent NSAID only allowed for 5 days due to its harsh effect on the tummy lining.
I think the reason for your anxiety, stomach pain, and headache was due to WD from the buprenorphine. I think if you stop your suboxone for 3 days prior to your surgery, you will be fine with the pain killers prescribed for your post-op pain. When your pain level decreases, which will be about a week or so, you will be able to take 800 mg. of Ibuprofen or Toradol. DO NOT take Ibuprofen and Toradol together as this would be way too harsh on your tummy lining. You might want to ask your surgeon about Toradol.
When you are able to be on an NSAID you can then begin to take your sub again. You might want to wait for 24 hrs. before resuming the sub.
I would definitely run this by your sub doc first as I am not your sub doc.
I hope this helps. Definitely check this out with your sub doc and your surgeon.
Good luck with your upcoming procedure... and Merry Christmas... pup
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 5 answers
Posted 30 Jul 2011 • 3 answers
Posted 10 Oct 2011 • 7 answers
Posted 13 Nov 2011 • 5 answers
Posted 31 Dec 2011 • 7 answers